# SDR 96ZZZX43

- Difficulty date: November 14, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N24EC
- Make and model: Cessna 340CESSNA
- Aircraft serial: 3400009
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Torque Tube
- Part number: 504501032
- Condition: Cracked
- Location: Rt Mlg
- Part time: 2,100 hours
- Stage of operation: AP
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED NO RT GEAR DOWN LIGHT.  TRIED TO GET GEAR TO GO DOWN, BUT COULD NOT.  LANDED AND RT GEAR SLOWLY RETRACTED CAUSING FLAPS, TIP TANK, AND AILERON, RT ENG, AND PROP DAMAGE.  FOUND RT MLG TORQUE TUBE CRACKED ADJACENT TO WELDED SUPPORT FOR BELLCRANK.  INITIAL CRACK APPEARED TO BE OLD, ALLOWING DOWNLOCK MECHANISM NOT TO ENGAGE PROPERLY BECAUSE OF TORQUE TUBE FLEX IN CRACKED AREA.  SUBMITTER SUGGESTS CLOSE INSPECTION OF ALL TORQUE TUBES AND BEEFED UP TORQUE TUBE BE INSTALLED.
